jrshannie asked in HealthMental Health · 1 decade ago

How long does it take for the side effects of sertraline (Zoloft) to go?

Iv been taking sertraline for 3 1/2 weeks now and although it has helped me with my mood and made me more sociable, I am having side effects still like low appetite, low libido, hard to sleepa dn waking during the night, hard to get up in the morning, and still have some mood problems/anxiety (although maybe this is because I am only on a low dose).

i have been told that it takes 4 weeks to fully kick in, but can it take longer, and so should I wait longer to see if these side effect go?

Thanks

5 Answers

Relevance
  • Anonymous
    1 decade ago
    Favorite Answer

    I had a low libido on all SSRI's. I took zoloft thinking it would help my anxiety, it's just supposed to be for depression. I remember going through all of the antidepressants, I remember when I stopped taking lexapro. Three days later my libido was normal again.

    You could try and get a benzo like klonpins, or xanax, or valium for you anxiety. I think wellbutrin is the only antidepressant that is worthy. It doesn't do anything to your libido. In the end, meds can only do so much. You can go to support groups. Look up NAMI in your area, and talk to them about about getting on the right track.

  • Judith
    Lv 4
    4 years ago

    i am on 25mgs of zoloft been on it for many years,yes that is a side effect of the medication, everybody is different so i cannot tell you how long the side effects will last.8 days is a very short time for the side effects to go away,give it at least a month for you to get used to the zoloft. even after taking zoloft for many years once in a while it still makes me sleepy,but the medication does help my problem,so the occasional tiredness i get i do not worry about.

  • Anonymous
    1 decade ago

    I've been on it for about 4 weeks for depression and I haven't really noticed any change. I do feel a lot more tired and a low apetite but I haven't had any other side effects. Although it does help me sleep when I wash the pill down with a few drinks, so if your having trouble sleeping on it maybe you should try that. Good luck

  • ?
    Lv 5
    1 decade ago

    You might call your doctor and ask these questions. Zoloft works well, but there are other SSRI's out there.

    You might try taking the medication first thing in the morning.

  • How do you think about the answers? You can sign in to vote the answer.
  • 1 decade ago

    I don't think side effects really goes away. Your body gets use to the drug n side effects are less noticeable

Still have questions? Get your answers by asking now.